[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.179.232. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1979

Spontaneous Rupture of the LiverA Complication of Oral Anticoagulant Therapy

Author Affiliations

From the Departments of Cardiology (Dr Dizadji) and Pathology (Dr Strzyz) and the Schairer Intensive Care Unit (Dr Weisenberger), Mercy Hospital and Medical Center; and the Departments of Medicine (Dr Dizadji and Mr Hammer) and Pathology (Dr Strzyz), Abraham Lincoln School of Medicine, University of Illinois, Chicago.

Arch Surg. 1979;114(6):734-735. doi:10.1001/archsurg.1979.01370300088017
Abstract

• Therapeutic doses of oral anticoagulants have been associated with spontaneous hemorrhage and rupture of apparently normal abdominal viscera. To our knowledge, this is the second reported case of such rupture involving the liver. The patient had sudden severe epigastric pain and signs of acute abdomen and shock. Discrete microscopic changes in the liver may precede massive hemorrhage.

(Arch Surg 114:734-735, 1979)

×